MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID

ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID
Catalog Number ERSF-295Q
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Capsular Contracture (1761); Deformity/ Disfigurement (2360)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The most common overall indication for reoperation is capsular contracture (handel, 2006).Breast prostheses are no different from any foreign material implanted into the human body in the sense of triggering a protective immune reaction from the host.This ¿foreign body response¿ (fbr) is universal and ideally removes or otherwise surrounds the ¿irritant material¿ with fibrous tissue to prevent unwanted immune sequelae.A capsule around a breast implant is, therefore, a necessary mechanism of body defense, but if excessive it can lead to pain and deformity of the breast (steiert, et al., 2013).Capsular contracture produces asymmetry between both breasts either in bilateral (when the degree of affectation is different) or unilateral cases.The patient may present discomfort in the contracting breasts, such as coldness and pain (f.J.Escudero et al., 2005).Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: capsular contracture: ¿capsular contracture occurs when the capsule tightens and squeezes the implant.This can cause the implant to turn rigid (from slightly firm to quite hard) and the firmest ones can cause varying degrees of discomfort, pain, and palpability.In addition to the firmness, capsular contracture can result in a deformed breast, visible surface wrinkling and/or displacement of the implant.Detection of breast cancer by mammography may also be a more difficult.Capsular contracture may be more common following infection, hematoma, and seroma, and the chance of it happening may increase over time.Capsular contracture is a risk factor for implant rupture, and it is the most common reason for reoperation in augmentation and reconstruction patients.Patients should also be advised that additional surgery might be needed in cases where pain and/or firmness are severe (baker grades iii or iv) and that capsular contracture may happen again after additional surgeries."correction of capsular contracture may require surgical removal or release of the capsule, or removal and possible replacement of the implant itself¿.Rotation: "anterior/posterior rotation, also called flipping, has been observed more frequently with cohesive gel implants.The flat base of the implant is positioned anteriorly, deforming the breast of the patient.Proper placement and pocket dissection reduce the risk of occurrence.Flipping can be treated with bimanual manipulation in the office and can be done repeatedly in recurrent cases.However, in some cases, revision surgery may be necessary to reduce pocket dimensions".In addition, a review of the device history record was conducted, and it was concluded that there were no deviations in the manufacturing process of this device that would have caused or contributed to this incident.
 
Event or Problem Description
Brazil.It was reported that a patient who had her motiva implants, was diagnosed with rotation, capsular contracture baker grade iii and deformation on both breasts explant surgery was required.Efforts to gather additional information are ongoing and the investigation remains in progress.
 
Additional Manufacturer Narrative
A causal relationship between the reported event and the device has been established.Upon thorough evaluation of the submitted clinical documentation and supporting evidence, the reported case was confirmed meeting the requirements for a capsular contracture, classified as baker grade iii/iv.This classification indicates moderate to severe contracture, characterized by firmness, distortion, and potential patient discomfort or pain.Implant rotation is confirmed by the mri report.Deformation may be associated with the reported event.This event is a well-documented complication inherent to breast implant surgery.Based on the analysis of the available data, including clinical findings and product traceability records, there is no evidence indicating a causal link between this specific case and any product-related factors, including raw materials or manufacturing processes.The etiology of the alleged event is recognized as multifactorial, given the absence of manufacturing deviations or anomalies, and in line with current clinical literature, the event is considered not attributable to the manufacturing process and/or the product itself.A comprehensive review of the device history record (dhr) for the affected lot was completed.No deviations, non-conformances, or anomalies were identified during manufacturing.All raw materials and process parameters conformed to specified quality requirements.The event has been evaluated as part of ongoing trend analysis activities within the pms program.Per the current complaint data report: ¿ no adverse or unexpected trends related to the reported event have been identified.¿ no further corrective or preventive actions are required at this time.Establishment labs will continue to monitor for similar events as part of routine pms surveillance.

Brand Name
MOTIVA IMPLANTS
Common Device Name
MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 
8003554164
MDR Report Key23022411
Report Number3012883202-2025-01137
Device Sequence Number9573263
Product Code FTR
UDI-Device Identifier07445161012333
UDI-Public(01)07445161012333(11)230627(17)280627
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberERSF-295Q
Device Lot Number23062542
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date10/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown